Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 249, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 5, 2009, 7:48 PM EDT for Baldwin County, Washington County, Wilkinson County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2009, 7:48 PM EDT (23:48 UTC)
- Expired
- May 5, 2009, 8:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 052348 SVRFFC GAC009-303-319-060030- /O.NEW.KFFC.SV.W.0249.090505T2348Z-090506T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 748 PM EDT TUE MAY 5 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BALDWIN COUNTY IN CENTRAL GEORGIA NORTHERN WILKINSON COUNTY IN CENTRAL GEORGIA WEST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA * UNTIL 830 PM EDT * AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF MCINTYRE...MOVING EAST SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOOMSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3297 8295 3278 8303 3287 8330 3303 8323 TIME...MOT...LOC 2348Z 286DEG 13KT 3294 8318 $$
2 follow-up statements
000 WWUS52 KFFC 060005 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 805 PM EDT TUE MAY 5 2009 GAC009-303-319-060030- /O.CON.KFFC.SV.W.0249.000000T0000Z-090506T0030Z/ WILKINSON GA-BALDWIN GA-WASHINGTON GA- 805 PM EDT TUE MAY 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR WEST CENTRAL WASHINGTON...SOUTHEASTERN BALDWIN AND NORTH CENTRAL WILKINSON COUNTIES... AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF TOOMSBORO...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEBRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3285 8324 3301 8315 3297 8295 3278 8303 TIME...MOT...LOC 0005Z 286DEG 13KT 3292 8311 $$
000
WWUS52 KFFC 060015
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT TUE MAY 5 2009
GAC009-060025-
/O.CAN.KFFC.SV.W.0249.000000T0000Z-090506T0030Z/
BALDWIN GA-
815 PM EDT TUE MAY 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BALDWIN COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY...THEREFORE THE WARNING HAS BEEN
CANCELLED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3280 8302 3287 8322 3298 8313 3298 8312
3294 8307 3297 8307 3298 8306 3297 8295
TIME...MOT...LOC 0015Z 286DEG 13KT 3291 8307
$$
GAC303-319-060030-
/O.CON.KFFC.SV.W.0249.000000T0000Z-090506T0030Z/
WILKINSON GA-WASHINGTON GA-
815 PM EDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WEST CENTRAL WASHINGTON AND NORTH CENTRAL WILKINSON COUNTIES...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HEBRON...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOOMSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3280 8302 3287 8322 3298 8313 3298 8312
3294 8307 3297 8307 3298 8306 3297 8295
TIME...MOT...LOC 0015Z 286DEG 13KT 3291 8307
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:45 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 5, 6:45 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EDT TUE MAY 5 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY/... MOST CONVECTIVE ACTIVITY THIS AFTERNOON S AND E OF MCN WHERE BEST INSTABILITY IS AND SHOULD DIMINISH DURING THE NIGHT. MAIN CONCERN FOR WEDNESDAY WILL BE THE APPROACH OF A SHORT WAVE WITH A LOW LEVEL JET MOVING ACROSS N GA. EVEN WITH LACK OF HEATING DURING DAY FROM CLOUD COVER AND SBCAPES FORECAST LESS THAN 1000...LOOKS TO BE ENOUGH DYNAMICS TO COMPENSATE...SO GENERALLY EXPECTING SOME STORMS TO BE SEVERE. BEST AREA LOOKS LIKE N AND PARTS OF CENTRAL GA BUT WILL INCLUDE SEVERE WORDING OVER N GA TO START AND ENTIRE AREA FOR THE AFTERNOON AND EARLY EVENING. BEST AXIS OF MOISTURE LOOKS TO BE OVER CENTRAL GA ON THURSDAY SO THATS WHERE THE HIGHEST POPS WILL BE. LOW LEVEL JET WILL INCREASE THE WINDS AT THE HIGHER ELEVATIONS OF THE GA MOUNTAINS WEDNESDAY SO WILL ISSUE A WIND ADVISORY FOR ELEVATIONS ABOVE 1500 FEET. OVERNIGHT LOW TEMPERATURES CONTINUING ABOVE NORMAL THE NEXT TWO NIGHTS WITH HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL WEDNESDAY AND THURSDAY. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... A FRONT APPROACHES N GA FRIDAY/FRIDAY NIGHT WITH SHORT WAVE ACTIVITY NICKING N GA. W UPPER LEVEL FLOW AND SHORT WAVE POTENTIAL WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH POTENTIAL FOR FRONTS TO MOVE INTO THE FORECAST AREA AND ACT AS A FOCUS FOR SHOWERS AND THUNDERSTORMS. && .HYDROLOGY... BEST CHANCES FOR HEAVY RAIN ON WEDNESDAY CONTINUE ACROSS N GA WITH WIDESPREAD AMOUNTS AROUND 1 INCH FORECAST. LOCAL AMOUNTS DUE TO HEAVY CONVECTION COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL NEED TO BE WATCHED FOR FLOODING POTENTIAL. && .AVIATION...UPDATED UPPER LEVEL SHORTWAVE OVER NC MOUNTAINS WILL SUPPORT SCT TSRA ACROSS E GA. BUBBLE HIGH OVER CENTRAL TN WILL LIKELY PREVENT CONVECTIVE DEVELOPMENT OVER MOST OF N GA...KEEPING ACTIVITY SOUTH AND EAST OF OUTFLOW BOUNDARY OVER CENTRAL GA. VFR CIGS WILL DECREASE OVERNIGHT...BECOMING LOW MVFR BY 10Z..ESPECIALLY ACROSS N GA. CIGS EXPECTED TO IMPROVE TO VFR BY AFTERNOON. LIGHT WEST WINDS EXPECTED TO NEAR SOUTH BY 07Z...BUT REMAIN WEST OF SOUTH THROUGH THE PERIOD. SPEEDS WILL INCREASE TO AROUND 12 KTS BY 16Z...WITH GUSTS NEARING 20 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 79 62 79 62 / 40 80 70 30 20 ATLANTA 65 78 64 78 65 / 50 80 70 30 20 BLAIRSVILLE 60 71 56 77 56 / 60 100 70 30 40 CARTERSVILLE 62 76 60 81 61 / 50 100 60 30 30 COLUMBUS 66 85 66 82 66 / 50 60 70 50 30 GAINESVILLE 62 73 61 77 62 / 50 90 70 30 20 MACON 67 85 65 83 65 / 50 50 60 40 30 ROME 63 75 62 81 63 / 60 100 50 30 40 PEACHTREE CITY 63 80 62 80 62 / 40 70 70 30 20 VIDALIA 67 87 66 85 66 / 50 50 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && BDL/31
Hazardous weather outlook, May 5, 3:40 AM EDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EDT TUE MAY 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 340 AM EDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS NORTH GEORGIA TODAY. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS SOUTH OF THE FRONT TO BRING AN INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...PENNY TO NICKEL SIZED HAIL...AND WIND GUSTS TO 60 MPH. .DISCUSSION... THE AREA SOUTH OF A WEAK BOUNDARY STALLED ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DEWPOINTS ARE EXPECTED TO WARM INTO THE UPPER 60S AND LOWER 70S SOUTH OF THE BOUNDARY. THIS WILL ALLOW CAPES TO INCREASE INTO THE 2000 TO 2500 RANGE DURING AFTERNOON HEATING. THIS COMBINED WITH 30 TO 40 KNOT VERTICAL WIND SHEAR AND LIFTED INDEX VALUES OF -2 TO -4 WILL SUPPORT THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS TODAY. THE SEVERE STORM THREAT WILL DIMINISH DURING THE LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATER CHANCE FOR SEVERE STORMS ON WEDNESDAY. DAMAGING WINDS WILL BE THE MAIN THREAT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS PARTS OF NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, May 5, 6:35 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 635 PM EDT TUE MAY 5 2009 GAZ093>095-052315- 635 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MACON... HOUSTON AND PEACH COUNTIES UNTIL 715 PM EDT... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT LOUIS...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MACON...HOUSTON AND PEACH COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WINCHESTER...MARSHALLVILLE...FORT VALLEY...SAINT LOUIS...MOSS OAK...MEADOWDALE...MIAMI VALLEY...GROVE PARK...LAKEWOOD...PERRY...HOUSTON LAKE...CLINCHFIELD...HAYNEVILLE... SAND BED AND KATHLEEN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 6:38 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 PM EDT TUE MAY 5 2009 GAZ090-102-052330- 638 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 730 PM EDT... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF JAMESTOWN/SOUTH FORT BENNING... MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JAMESTOWN/SOUTH FORT BENNING... LOUVALE...JAMESTOWN/SOUTH FORT BENNING...CUSSETA...CHRISTOPHER... RENFROE...BROOKLYN...MANTA AND RENFROE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 7:07 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 707 PM EDT TUE MAY 5 2009 GAZ083-094>096-052345- 707 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 745 PM EDT... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOUSTON LAKE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOSS OAK... MEADOWDALE...PERRY...MIAMI VALLEY...HOUSTON LAKE...CLINCHFIELD...SAND BED...BONAIRE...KATHLEEN...MAGNOLIA AND TARVERSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 7:25 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT TUE MAY 5 2009 GAZ080-091-092-060015- 725 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SCHLEY... TAYLOR AND MARION COUNTIES UNTIL 815 PM EDT... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUENA VISTA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SCHLEY...TAYLOR AND MARION COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BRANTLEY...BUENA VISTA... DOYLE...TAZEWELL...PUTNAM...CEDAR CREEK...WALLS CROSSING...CONCORD... MURRAYS CROSSROADS AND RUPERT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 7:40 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 PM EDT TUE MAY 5 2009 GAZ110-111-060045- 740 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TELFAIR AND WHEELER COUNTIES UNTIL 845 PM EDT... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HELENA...MOVING NORTHEAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR AND WHEELER COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HELENA...MCRAE...LITTLE OCMULGEE STATE PARK...SCOTLAND...TOWNS...SPRING HILL...ALAMO...ALAMO AND JORDAN.
Special weather statement, May 5, 7:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 744 PM EDT TUE MAY 5 2009 GAZ083-084-096-097-060045- 744 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BLECKLEY...LAURENS...TWIGGS AND WILKINSON COUNTIES UNTIL 845 PM EDT... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DISTRICT PATH TO GOLDSBORO...MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BLECKLEY...LAURENS...TWIGGS AND WILKINSON COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CARY... DISTRICT PATH...GOLDSBORO...REBIE...ROWLAND...ALLENTOWN...DANVILLE... JEFFERSONVILLE...MONTROSE...DUDLEY...HARLOW...CHAPPELLS MILL... NICKLESVILLE AND IRWINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:36 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 39 min |
| May 5, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 45 min |
| May 5, 3:31 PM EDT | Wind Advisory | FFC | Chattooga, Dade, Dawson, Fannin, Gilmer, Lumpkin and 6 more | 27 hr |
| May 5, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 53 min |
| May 5, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 44 min |
| May 5, 6:49 PM EDT | Tornado Warning | FFC | Baldwin, Hancock, Washington | 41 min |
| May 5, 7:21 PM EDT | Tornado Warning | FFC | Washington | 39 min |
| May 5, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.